Page 1 of 2 12 LastLast
Results 1 to 10 of 11

Thread: Stopping lyrica

  1. #1

    Stopping lyrica

    After only a week of being on it, I'm stopping lyrica. I actually stopped last night. What's the proper way, though? I was only taking 50 mg twice a day. It seems like a very low dose, and I don't have any pills of less than 50 mg, so I just completely stopped. Is this an okay way to do it?

    If not, how can I do it seeing that I only have 50 mg capsules?

  2. #2
    Hey sittin. How'd you ramp up? If you were on it for only a week, what about backing off it at the same pace?

    I ramped it down gradually until I was taking one capsule a day and then, none. I don't miss the Lyrica ... made me depressed and I gained weight. Ugh. As I've said before, I don't do depressed. Don't do fat either.

    The Lyrica is gone and life is much better.

  3. #3
    Quote Originally Posted by LaMemChose
    Hey sittin. How'd you ramp up? If you were on it for only a week, what about backing off it at the same pace?

    I ramped it down gradually until I was taking one capsule a day and then, none. I don't miss the Lyrica ... made me depressed and I gained weight. Ugh. As I've said before, I don't do depressed. Don't do fat either.

    The Lyrica is gone and life is much better.
    I started out at 50 mg twice a day. This was Thursday night last week. The last dose I took was Wednesday morning (yesterday). So I took a total of twelve 50 mg pills.

    I thought about taking one this morning, since it had been 24 hours since my last dose. But I thought that since I only took the medicine for less than a week I may be able to get away with just completely stopping. I do feel kind of crappy today, but I have some other issues going on that may be causing it. I can always take one dose later on today, but would really prefer not to if it's not necessary from a safety standpoint.

    What dosage/frequency were you on?

    Thanks for the input...

  4. #4
    Quote Originally Posted by sittinsux
    I started out at 50 mg twice a day. This was Thursday night last week. The last dose I took was Wednesday morning (yesterday). So I took a total of twelve 50 mg pills.

    I thought about taking one this morning, since it had been 24 hours since my last dose. But I thought that since I only took the medicine for less than a week I may be able to get away with just completely stopping. I do feel kind of crappy today, but I have some other issues going on that may be causing it. I can always take one dose later on today, but would really prefer not to if it's not necessary from a safety standpoint.

    What dosage/frequency were you on?

    Thanks for the input...
    I took 50 mg. three times/day at optimum dose. My schedule for starting was funky as my doctor was backing me off Neurontin/gabapentin at the same time as he was starting me on Lyrica.

    Oddly enough, Lyrica provided the first real relief I'd had in 13 years from the neuropathic pain. It wasn't gone, but was a marked iprovement. Due to the depression and weight gain, I weaned off the Lyrica. For me, that was a good move.

    Hope you feel better soon.

  5. #5
    LaMemChose/Others,

    How did you gain weight with Lyrica--did it increase your appetite, slow your metabolism?

    Thx,
    Susan

  6. #6

    Lyrica

    increase appetite , was eating everything I could get my hands on . So I said enough of this , I dont want to go in a state of depression again .
    SM/ACM Surgery in 1999

    When the world says "give up"; hope whispers "try one more time"
    -anonymous

  7. #7
    Quote Originally Posted by razzle51
    increase appetite , was eating everything I could get my hands on . So I said enough of this , I dont want to go in a state of depression again .
    Thx, Razzle. I just started Lyrica last Wednesday--so far no increase in appetite (crossing fingers). Did that side effect start right away?

  8. #8

    Lyrica

    oh dear about a week . Hope you wont have that feeling . But gaining weight is a side effect . They say its the little sis to Neurontin . Makes people dizzy too.
    SM/ACM Surgery in 1999

    When the world says "give up"; hope whispers "try one more time"
    -anonymous

  9. #9
    Senior Member
    Join Date
    Mar 2006
    Location
    connecticut
    Posts
    8,272
    Susan,

    I have been on Lyrica for a few months now, and haven't seen any weight gain or increase in appetite. I was concerned about that myself, as I don't want to gain any weight, could still stand to lose a bit. I found it has made quite a difference in my pain levels. I base that on the amount of other pain meds I take, and they have been cut it half. I haven't seen any effect as far as depression either, no better - no worse there. I take 100 mg am and pm, and 50 mg mid-day. Hopefully you won't have any side effects as well, but I know from reading here a lot of people do.

    edited to add: I also ramped up to this dose.
    T7-8 since Feb 2005

  10. #10
    Thx, sjean. I decided to try Lyrica on the advice of my Physiatrist. My forearms often feel really tight like bands are tightening around them. This causes my arms to feel really heavy and triggers major forearm/hand spasms. My forearms also feel extremely cold to me, but warm to the touch. It is not painful, though. The Lyrica is really alleviating the tightness and cold feeling. A major relief. I'm taking 2-50mg tabs/day. No side effects so far. Slight euphorea for about 10 min. after taking them. So far, no increase in appetite. I'm hoping this won't kick in over time.

    Edited to add: the only other med I take is 10 mg of Ditropan at bedtime. I'm wondering if the Lyrica side effects experienced are related to drug-drug interactions.
    Last edited by Susan M; 07-25-2006 at 01:56 PM.

Similar Threads

  1. Replies: 198
    Last Post: 03-31-2015, 05:35 PM
  2. Lyrica - Nurse or Dr.
    By Karla523 in forum Care
    Replies: 25
    Last Post: 04-14-2014, 05:41 PM
  3. Lyrica
    By xmarine in forum Pain
    Replies: 135
    Last Post: 04-28-2013, 11:43 PM
  4. Lyrica Side FX?
    By LaMemChose in forum Care
    Replies: 13
    Last Post: 06-11-2012, 12:08 AM
  5. Major Lyrica Woes
    By LaMemChose in forum Care
    Replies: 10
    Last Post: 06-27-2006, 05:21 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •